Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 15, 2022, 7:37 AM MDT for Hamilton County, Morton County, Stanton County, Kansas. It took effect at Mar 15, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2022, 7:37 AM MDT (13:37 UTC)
- In effect from
- Mar 15, 2022, 12:00 PM MDT
- Expired
- Mar 15, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS83 KDDC 151337 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 837 AM CDT Tue Mar 15 2022 ...High Fire Danger Tuesday Afternoon and Evening... KSZ061-074-084-160100- /O.NEW.KDDC.FW.W.0011.220315T1800Z-220316T0100Z/ Hamilton-Stanton-Morton- 837 AM CDT Tue Mar 15 2022 /737 AM MDT Tue Mar 15 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. Although south winds will be somewhat marginal, ongoing drought and very dry dormant grasses will encourage any ignitions to spread easily. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
057 WWUS83 KDDC 160040 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 740 PM CDT Tue Mar 15 2022 KSZ061-074-084-160145- /O.EXP.KDDC.FW.W.0011.000000T0000Z-220316T0100Z/ Hamilton-Stanton-Morton- 740 PM CDT Tue Mar 15 2022 /640 PM MDT Tue Mar 15 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084... South winds will remain elevated at 10 to 20 mph this evening, but relative humidity is expected to climb above 15% over the next hour. The red flag warning will be allowed to expire at 8 PM CST. $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 15, 4:44 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 15, 4:44 AM MDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 544 AM CDT Tue Mar 15 2022 ...updated aviation section... .SHORT TERM...(Today and tonight) Issued at 351 AM CDT Tue Mar 15 2022 A fairly uneventful setup in the near term. GOES16 showing a clear sky over all of central and western Kansas. Some scattered high/mid clouds could possibly be filtering southward, noted by enhancement in the ABI Bands 8/9, likely enhanced by a weak PV anomaly rotating south in SD/NE this morning. Whatever cloud may be present probably will not impact an otherwise sunny day with rebounding temperatures back into the and a few low 70s - with light winds area-wide. The warmed up/modified airmass naturally will see lows overnight, not as quite as cold as yesterday morning. Sky will still be clear for very good longwave radiational cooling and winds will taper off to around 10 knots or less again bases on consensus of all of the models through 12z Wednesday. Lows reaching around the freezing mark of 32F or so will probably gradually increase as one moves eastward into central Kansas while lows closer to 40 should be common. .LONG TERM...(Wednesday through Monday) Issued at 351 AM CDT Tue Mar 15 2022 The synoptic pattern remains quite active. Wednesday afternoon will see the leading edge of the next cold high pressure airmass, with backing surface winds out of the north and northeast, while full insolation continues to warm the afternoon temperatures into the 70s. The true brunt of the next system impacts the area late Wednesday night into Thursday, with post frontal upslope drizzle and rain developing on Thursday , resulting in temperatures relegated to the 50s across much of the area. As far as the potential for precipitation goes, it'll be rain given the overall profiles, while the mean of the ensembles is centered around Thursday morning time wise for maximum probability , while members are clustered mainly the one to three tenths of an inch area - outliers to both sides, so the best bet is maybe around a quarter inch of rain around DDC and shifted a little later in the day around Hays and points east. Not to mention Thursday should be windy in addition to wet - momentum transfer should ensure around 40 mph gusts all day long. Friday through Sunday will be transitional days with successive warmup. Much lighter winds to start the period, although more windy conditions will gradually develop on warm southerly flow and adiabatic heating into the warmest day on Sunday - where 80s degrees is not out of the question. The NBMs 75th percentile MaxT at DDC shows potential for 89 degrees. The active pattern into the late part of the weekend will bring another opportunity for rain and rain or snow heading into the late Sunday and Monday time window. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 539 AM CDT Tue Mar 15 2022 A ridge of surface high pressure will maintain light and variable wind area wide this afternoon, with a clear sky overhead through the entirety of the TAF period. && .FIRE WEATHER... Issued at 351 AM CDT Tue Mar 15 2022 Very dry afternoon relative humidities are anticipated, as highs push into the mid and upper 60s. Most of the area will be under the influence of light winds generally under 10 knots with the exception of the far western counties (syracuse, Johnson and Elkhart) where vertical wind profiles from the 3km nam does indicate a better chance for winds in the 15 to 20 knot area from mid afternoon on - the caveat though for red flag consideration is the strength and, especially the frequency of the wind gusts. We think this is one of those occasions where we'll hold off on a red flag issuance at this time, because there looks like plenty of area for struggling to achieve the greater than 20 mph gust criterion. However, if winds begin to gusty frequently higher than 20 mph, a red flag would likely be hoisted in the far west this afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 37 72 39 / 0 0 0 10 GCK 67 34 69 37 / 0 0 0 20 EHA 69 38 71 34 / 0 0 0 20 LBL 69 37 73 36 / 0 0 0 10 HYS 67 35 69 39 / 0 0 0 10 P28 66 38 78 44 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell FIRE WEATHER...Russell
Hazardous weather outlook, Mar 15, 3:49 AM MDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 449 AM CDT Tue Mar 15 2022 KSZ030-031-043>046-061>066-074>081-084>090-161000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 449 AM CDT Tue Mar 15 2022 /349 AM MDT Tue Mar 15 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Elevated to Significant Fire weather risk is anticipated this afternoon in counties along the Colorado line. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Elevated Fire weather risk several afernoons through the week. Days 2-7 Hazards ---------------- * Wednesday - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk. * Friday - Fire weather: Elevated risk * Saturday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Monday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.